Journal of Mathematics and Statistics

On Nonlinear Age- and Stage-Structured Population Models

Arild Wikan

DOI : 10.3844/jmssp.2012.311.322

Journal of Mathematics and Statistics

Volume 8, Issue 2

Pages 311-322

Abstract

The scope of this review article is to present and discuss various aspects of discrete nonlinear age- and stage-structured population models. We show that such models cover species which exhibit a wide range of different life histories and that one may use them in order to deduce fairly general ecological principles with respect to stability and dynamical outcomes. From a mathematical point of view, we give several examples of the fact that the nonstationary dynamics generated by such maps is indeed rich as a result of different types of bifurcations of various nature as well as other mechanisms like frequency locking and crises that may occur.

Copyright

© 2012 Arild Wikan. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.